Alert archive / North Dakota / Fire Weather Watches in 2012
Fire Weather Watch 21, NWS Bismarck, ND
NWS Bismarck, ND issued this fire weather watch at Aug 27, 2012, 2:22 PM MDT for 4 counties in North Dakota. It took effect at Aug 28, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 27, 2012, 2:22 PM MDT (20:22 UTC)
- In effect from
- Aug 28, 2012, 12:00 PM MDT
- Expired
- Aug 28, 2012, 4:06 AM MDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bowman County, ND, Golden Valley County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 213 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131 WWUS83 KBIS 272022 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT MON AUG 27 2012 ...RED FLAG WARNING FOR PARTS OF WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... ...FIRE WEATHER WATCH FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND EVENING... ...FIRE WEATHER WATCH FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA WEDNESDAY AND WEDNESDAY NIGHT... .A PROLONGED PERIOD OF POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS IS POSSIBLE THIS AFTERNOON THROUGH AT LEAST WEDNESDAY NIGHT. FOR THE REMAINDER OF TODAY...A RED FLAG WARNING REMAINS IN EFFECT FOR BOWMAN...SLOPE...GOLDEN VALLEY...BILLINGS...MCKENZIE AND STARK COUNTIES UNTIL 9 PM MDT. SOUTHEAST WINDS TO 25 MPH WILL CONTINUE THROUGH THE EVENING...WITH RELATIVE HUMIDITIES NEAR 20 PERCENT AND TEMPERATURES NEAR 90. SOUTHEAST WINDS WILL DECREASE TO 10 MPH AFTER SUNSET WITH RELATIVE HUMIDITIES RECOVERING TO NEAR 80 PERCENT TONIGHT. FOR TUESDAY IN THE FAR SOUTHWEST...HIGHS WILL BE IN THE UPPER 90S WITH AFTERNOON RELATIVE HUMIDITIES AROUND 15 PERCENT. WINDS AT 10 MPH OR LESS MAY BE HIGHLY VARIABLE IN DIRECTION...WHICH COULD CAUSE FIRE CONTROL ISSUES. FOR WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ALONG AND WEST OF HIGHWAY 83. HIGHS NEAR 100...WINDS SOUTH AROUND 20 MPH AND RELATIVE HUMIDITIES NEAR 20 PERCENT ARE POSSIBLE. A COLD FRONT MOVING THROUGH NORTH DAKOTA WEDNESDAY EVENING MAY RESULT IN MIXING SUFFICIENT TO MAINTAIN LOW RELATIVE HUMIDITIES THROUGH THE NIGHT. WINDS WILL SHIFT WEST BEHIND THE FRONT. ISOLATED THUNDERSTORMS WITH DRY LIGHTNING ARE ALSO POSSIBLE WEDNESDAY EVENING AND NIGHT. NDZ031-032-040-043-280430- /O.NEW.KBIS.FW.A.0021.120828T1800Z-120829T0300Z/ /O.NEW.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ /O.CON.KBIS.FW.W.0028.000000T0000Z-120828T0300Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 222 PM MDT MON AUG 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR FAR WESTERN NORTH DAKOTA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITY...WARM TEMPERATURES...VARIABLE WINDS AND DRY FUELS FOR FAR SOUTHWEST NORTH DAKOTA... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY...WARM TEMPERATURES...VARIABLE WINDS AND DRY FUELS ..WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 040 SLOPE AND FIRE WEATHER ZONE 043 BOWMAN. * A RED FLAG WARNING REMAINS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THROUGH 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. * WINDS SOUTHEAST AT 25 MPH THIS AFTERNOON AND EVENING. FOR TUESDAY WINDS WILL BE VARIABLE AT 5 TO 10 MPH. ON WEDNESDAY...SOUTHERLY WINDS TO 20 MPH ARE FORECAST...TURNING WEST DURING THE EVENING AND OVERNIGHT. * RELATIVE HUMIDITY AS LOW AS 15 TO 20 PERCENT EACH DAY. * HIGH TEMPERATURES IN THE LOWER 90S TODAY...UPPER 90S TUESDAY AND LOWER 100S ON WEDNESDAY. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY LIGHTNING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ017-033-280430- /O.NEW.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ /O.CON.KBIS.FW.W.0028.000000T0000Z-120828T0300Z/ MCKENZIE-STARK- 322 PM CDT MON AUG 27 2012 /222 PM MDT MON AUG 27 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR FAR WESTERN NORTH DAKOTA... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. * AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE AND FIRE WEATHER ZONE 033 STARK. * TIMING...1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/. * A RED FLAG WARNING REMAINS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THROUGH 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT. * WINDS SOUTHEAST TO 25 MPH THIS AFTERNOON AND EVENING. ON WEDNESDAY...SOUTHERLY WINDS OF 20 MPH ARE FORECAST...TURNING WEST DURING THE EVENING AND OVERNIGHT. * RELATIVE HUMIDITY AS LOW AS 15 TO 20 PERCENT EACH DAY. * HIGH TEMPERATURES IN THE LOWER 90S TODAY...LOWER 100S ON WEDNESDAY. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY LIGHTNING POSSIBLE. * IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ001>003-009>011-018>021-034-035-041-042-044>046-280430- /O.NEW.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER- MCLEAN-MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS- 322 PM CDT MON AUG 27 2012 /222 PM MDT MON AUG 27 2012/ ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. * AFFECTED AREA...FIRE WEATHER ZONE 001 DIVIDE...FIRE WEATHER ZONE 002 BURKE...FIRE WEATHER ZONE 003 RENVILLE...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS. * SOUTHERLY WINDS OF 20 MPH ARE FORECAST WEDNESDAY...TURNING WEST DURING THE LATE EVENING AND OVERNIGHT. * RELATIVE HUMIDITY NEAR 20 PERCENT. * WEDNESDAY HIGHS IN THE UPPER 90S TO THE LOWER 100S. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND NIGHT WITH DRY LIGHTNING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AYD/JWS/RPK
2 follow-up statements
960 WWUS83 KBIS 280255 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 955 PM CDT MON AUG 27 2012 ...RED FLAG WARNING HAS BEEN CANCELLED FOR PARTS OF WESTERN NORTH DAKOTA THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA TUESDAY AFTERNOON AND EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA WEDNESDAY AND WEDNESDAY NIGHT... .WINDS HAVE FALLEN BELOW CRITICAL THRESHOLDS THIS EVENING. THEREFORE...THE RED FLAG WARNING FOR BOWMAN...SLOPE...GOLDEN VALLEY...BILLINGS...MCKENZIE AND STARK COUNTIES HAS BEEN CANCELLED. FOR TUESDAY IN THE FAR SOUTHWEST...HIGHS WILL BE IN THE UPPER 90S WITH AFTERNOON RELATIVE HUMIDITIES AROUND 15 PERCENT. WINDS AT 10 MPH OR LESS MAY BE HIGHLY VARIABLE IN DIRECTION...WHICH COULD CAUSE FIRE CONTROL ISSUES. FOR WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ALONG AND WEST OF HIGHWAY 83. HIGHS NEAR 100...WINDS SOUTH AROUND 20 MPH AND RELATIVE HUMIDITIES NEAR 20 PERCENT ARE POSSIBLE. A COLD FRONT MOVING THROUGH NORTH DAKOTA WEDNESDAY EVENING MAY RESULT IN MIXING SUFFICIENT TO MAINTAIN LOW RELATIVE HUMIDITIES THROUGH THE NIGHT. WINDS WILL SHIFT WEST BEHIND THE FRONT. ISOLATED THUNDERSTORMS WITH DRY LIGHTNING ARE ALSO POSSIBLE WEDNESDAY EVENING AND NIGHT. NDZ031-032-040-043-281100- /O.CAN.KBIS.FW.W.0028.000000T0000Z-120828T0300Z/ /O.CON.KBIS.FW.A.0021.120828T1800Z-120829T0300Z/ /O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 855 PM MDT MON AUG 27 2012 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR FAR WESTERN NORTH DAKOTA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LOW RELATIVE HUMIDITY...WARM TEMPERATURES...VARIABLE WINDS AND DRY FUELS FOR FAR SOUTHWEST NORTH DAKOTA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. HOWEVER...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY...WARM TEMPERATURES...VARIABLE WINDS AND DRY FUELS REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 040 SLOPE AND FIRE WEATHER ZONE 043 BOWMAN. * A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT. * FOR TUESDAY WINDS WILL BE VARIABLE AT 5 TO 10 MPH. ON WEDNESDAY...SOUTHERLY WINDS TO 20 MPH ARE FORECAST...TURNING WEST DURING THE EVENING AND OVERNIGHT. * RELATIVE HUMIDITY AS LOW AS 15 TO 20 PERCENT EACH DAY. * HIGH TEMPERATURES IN THE UPPER 90S TUESDAY AND LOWER 100S ON WEDNESDAY. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY LIGHTNING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ017-033-281100- /O.CAN.KBIS.FW.W.0028.000000T0000Z-120828T0300Z/ /O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ MCKENZIE-STARK- 955 PM CDT MON AUG 27 2012 /855 PM MDT MON AUG 27 2012/ ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR FAR WESTERN NORTH DAKOTA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. HOWEVER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. * AFFECTED AREA...FIRE WEATHER ZONE 017 MCKENZIE AND FIRE WEATHER ZONE 033 STARK. * TIMING...1 PM CDT /NOON MDT/ TO 10 PM CDT /9 PM MDT/. * A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT. * ON WEDNESDAY...SOUTHERLY WINDS OF 20 MPH ARE FORECAST...TURNING WEST DURING THE EVENING AND OVERNIGHT. * RELATIVE HUMIDITY AS LOW AS 15 TO 20 PERCENT EACH DAY. * HIGH TEMPERATURES IN THE LOWER 100S ON WEDNESDAY. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY LIGHTNING POSSIBLE. * IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ001>003-009>011-018>021-034-035-041-042-044>046-281100- /O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER- MCLEAN-MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS- 955 PM CDT MON AUG 27 2012 /855 PM MDT MON AUG 27 2012/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. * AFFECTED AREA...FIRE WEATHER ZONE 001 DIVIDE...FIRE WEATHER ZONE 002 BURKE...FIRE WEATHER ZONE 003 RENVILLE...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 044 ADAMS... FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS. * SOUTHERLY WINDS OF 20 MPH ARE FORECAST WEDNESDAY...TURNING WEST DURING THE LATE EVENING AND OVERNIGHT. * RELATIVE HUMIDITY NEAR 20 PERCENT. * WEDNESDAY HIGHS IN THE UPPER 90S TO THE LOWER 100S. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND NIGHT WITH DRY LIGHTNING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TM
492 WWUS83 KBIS 281006 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 506 AM CDT TUE AUG 28 2012 ...RED FLAG WARNING HAS BEEN ISSUED FOR PARTS OF WESTERN NORTH DAKOTA FOR THIS TUESDAY AFTERNOON AND EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AND WEDNESDAY NIGHT... .CRITICAL FIRE WEATHER CONDITIONS WILL EXIST OVER PARTS OF WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...AND OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AND WEDNESDAY NIGHT. NO BURNING SHOULD BE DONE IN THE WARNED AREA TODAY...AND BE EXTRA CAREFUL WITH MATCHES. BE SURE THINGS LIKE CIGARETTES AND CIGARS ARE COMPLETELY EXTINGUISHED BEFORE DISCARDING THEM. NDZ031-032-040-043-281815- /O.UPG.KBIS.FW.A.0021.120828T1800Z-120829T0300Z/ /O.NEW.KBIS.FW.W.0029.120828T1800Z-120829T0300Z/ /O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 406 AM MDT TUE AUG 28 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR DRY GRASSLAND FUELS...LOW RELATIVE HUMIDITY...AND INCREASING SOUTHEAST WINDS FOR PARTS OF WESTERN NORTH DAKOTA THIS TUESDAY AFTERNOON AND EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT FOR DRY GRASSLAND FUELS...LOW RELATIVE HUMIDITY...AND SOUTHEAST WINDS FOR WESTERN AND CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 031 GOLDEN VALLEY...FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 040 SLOPE AND FIRE WEATHER ZONE 043 BOWMAN. * WINDS...SOUTHEAST 10 TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE UPPER 90S. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY LIGHTNING POSSIBLE. * IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ001-009-017-033-041-044-281815- /O.NEW.KBIS.FW.W.0029.120828T1800Z-120829T0300Z/ /O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-STARK-HETTINGER-ADAMS- 506 AM CDT TUE AUG 28 2012 /406 AM MDT TUE AUG 28 2012/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR DRY GRASSLAND FUELS...LOW RELATIVE HUMIDITY...AND INCREASING SOUTHEAST WINDS FOR PARTS OF WESTERN NORTH DAKOTA THIS TUESDAY AFTERNOON AND EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT FOR DRY GRASSLAND FUELS...LOW RELATIVE HUMIDITY...AND SOUTHEAST WINDS FOR WESTERN AND CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 001 DIVIDE...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER ZONE 017 MCKENZIE...FIRE WEATHER ZONE 033 STARK...FIRE WEATHER ZONE 041 HETTINGER AND FIRE WEATHER ZONE 044 ADAMS. * WINDS...SOUTHEAST 10 TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE UPPER 90S. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING WITH DRY LIGHTNING POSSIBLE. * IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ004-005-012-013-022-281815- /O.EXA.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN- 506 AM CDT TUE AUG 28 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 004 BOTTINEAU...FIRE WEATHER ZONE 005 ROLETTE...FIRE WEATHER ZONE 012 MCHENRY...FIRE WEATHER ZONE 013 PIERCE AND FIRE WEATHER ZONE 022 SHERIDAN. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE 90S. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND NIGHT WITH DRY LIGHTNING POSSIBLE. * IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ002-003-010-011-018>021-034-035-042-045-046-281815- /O.CON.KBIS.FW.A.0022.120829T1500Z-120830T1200Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-MCLEAN-MORTON- BURLEIGH-GRANT-SIOUX-EMMONS- 506 AM CDT TUE AUG 28 2012 /406 AM MDT TUE AUG 28 2012/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT FOR STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 002 BURKE...FIRE WEATHER ZONE 003 RENVILLE...FIRE WEATHER ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 035 BURLEIGH...FIRE WEATHER ZONE 042 GRANT...FIRE WEATHER ZONE 045 SIOUX AND FIRE WEATHER ZONE 046 EMMONS. * SOUTHERLY WINDS OF 20 MPH ARE FORECAST WEDNESDAY...TURNING WEST DURING THE LATE EVENING AND OVERNIGHT. * RELATIVE HUMIDITY NEAR 20 PERCENT. * WEDNESDAY HIGHS 95 TO 100. * ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY EVENING AND NIGHT WITH DRY LIGHTNING POSSIBLE. * IMPACTS...POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JP MARTIN
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this fire weather watch went out at Aug 27, 12:24 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 27, 12:24 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 124 PM CDT MON AUG 27 2012 .DISCUSSION... FIRE WEATHER IS THE MAIN FORECAST FOCUS THROUGH THE SHORT TERM. SEE DISCUSSION BELOW FOR ADDITIONAL DETAILS. MADE SOME CHANGES TO POPS AND WEATHER FOR TONIGHT INTO TUESDAY...ADDING POPS NORTH THIS EVENING...AND DROPPING THEM FOR TUESDAY MORNING. VERY WARM AIR ALOFT SHOULD LIMIT THE AREAL COVERAGE...AND WITH THE LIMITED MOISTURE...THE SEVERE WEATHER THREAT IS LOW. && .AVIATION...27/18Z ISSUANCE... VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD FOR ALL TERMINALS. THERE IS A SLIGHT CHANCE THUNDERSTORMS COULD IMPACT KBIS/KJMS STARTING LATE MONDAY EVENING...HOWEVER...THERE IS SOME UNCERTAINTY IN COVERAGE AND EXACT TIMING. && .FIRE WEATHER... A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR MCKENZIE...GOLDEN VALLEY...BILLINGS...STARK...SLOPE...AND BOWMAN COUNTIES. DRY GRASSLAND FUELS ARE IN PLACE WHILE SOUTHEAST WINDS ARE GUSTING AROUND 30 MPH AT TIMES. MINIMUM RH VALUES NEAR OR SLIGHTLY BELOW 20 PERCENT ARE ALSO EXPECTED. FOR TUESDAY...VERY HOT AND DRY CONDITIONS WILL AGAIN BE IN PLACE ACROSS THE WEST. WINDS WILL BE RELATIVELY LIGHT AHEAD OF AN APPROACHING SURFACE TROUGH...BUT COULD STILL POSE PROBLEMS DUE TO THEIR VARIABILITY. ADDITIONAL HEADLINES ARE BEING CONSIDERED FOR TUESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT WITH THE PASSAGE OF A STRONG COLD FRONT. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ017-031>033-040-043. && DISCUSSION/FIRE WEATHER...KINNEY AVIATION...ACJ
Hazardous weather outlook, Aug 27, 12:31 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 131 PM CDT MON AUG 27 2012 NDZ017-031>033-040-043-281100- MCKENZIE-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN- 131 PM CDT MON AUG 27 2012 /1231 PM MDT MON AUG 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN TUESDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-018>023-025-034>037-041-042-044>048-050-051- 281100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 131 PM CDT MON AUG 27 2012 /1231 PM MDT MON AUG 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT THE SEVERE WEATHER THREAT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN TUESDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...WEDNESDAY NIGHT...AND FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KINNEY
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:22 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 22 more | 24 hr |
Nearby
Fire Weather Watches in North Dakota, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.